Alert archive / California / Small Craft Advisories in 2022

Small Craft Advisory 80, NWS Eureka, CA

August 16, 2022

NWS Eureka, CA issued this small craft advisory at Aug 16, 2022, 9:12 PM PDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2022, 9:12 PM PDT (04:12 UTC)
Expired
Aug 18, 2022, 2:34 AM PDT
In force
29 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

284 
WHUS76 KEKA 170412
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
912 PM PDT Tue Aug 16 2022

PZZ470-171215-
/O.CAN.KEKA.GL.W.0030.000000T0000Z-220817T0700Z/
/O.NEW.KEKA.SC.Y.0080.220817T0412Z-220818T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
912 PM PDT Tue Aug 16 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-171215-
/O.EXP.KEKA.GL.W.0030.000000T0000Z-220817T0400Z/
/O.NEW.KEKA.SC.Y.0080.220817T0412Z-220818T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
912 PM PDT Tue Aug 16 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THURSDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-171000-
/O.EXT.KEKA.SC.Y.0079.000000T0000Z-220817T1000Z/
Pt St George to Cape Mendocino out 10 nm-
912 PM PDT Tue Aug 16 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WHAT...Seas 5 to 7 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-171000-
/O.EXT.KEKA.SC.Y.0079.000000T0000Z-220817T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
912 PM PDT Tue Aug 16 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 4 to 6 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
617 
WHUS76 KEKA 170914
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
214 AM PDT Wed Aug 17 2022

PZZ450-171015-
/O.CON.KEKA.SC.Y.0079.000000T0000Z-220817T1000Z/
Pt St George to Cape Mendocino out 10 nm-
214 AM PDT Wed Aug 17 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT EARLY
THIS MORNING...

* WHAT...Seas 4 to 6 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-171015-
/O.CON.KEKA.SC.Y.0079.000000T0000Z-220817T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
214 AM PDT Wed Aug 17 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT EARLY
THIS MORNING...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-171715-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-220818T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
214 AM PDT Wed Aug 17 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  6 to 9 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-171715-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-220818T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
214 AM PDT Wed Aug 17 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
THURSDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
321 
WHUS76 KEKA 171701
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1001 AM PDT Wed Aug 17 2022

PZZ470-180115-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-220818T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1001 AM PDT Wed Aug 17 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  6 to 9 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-180115-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-220818T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1001 AM PDT Wed Aug 17 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
THURSDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 
  5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
746 
WHUS76 KEKA 172128
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
228 PM PDT Wed Aug 17 2022

PZZ475-180530-
/O.EXT.KEKA.SC.Y.0080.000000T0000Z-220820T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
228 PM PDT Wed Aug 17 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY...

* WHAT...Steep seas 7 ft tonight. Northwest winds increasing to 20
  to 30 kt with local gusts up to 35 kt and steep seas building 
  to 7 to 9 feet Thursday night through Friday night.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-180530-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-220818T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
228 PM PDT Wed Aug 17 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Steep seas 6 to 7 feet. 

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
859 
WHUS76 KEKA 180314
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
814 PM PDT Wed Aug 17 2022

PZZ475-181000-
/O.EXT.KEKA.SC.Y.0080.000000T0000Z-220818T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
814 PM PDT Wed Aug 17 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WHAT...Seas 4 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-181000-
/O.CON.KEKA.SC.Y.0080.000000T0000Z-220818T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
814 PM PDT Wed Aug 17 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Seas 5 to 8 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
775 
WHUS76 KEKA 180934
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
234 AM PDT Thu Aug 18 2022

PZZ470-181745-
/O.CAN.KEKA.SC.Y.0080.000000T0000Z-220818T1000Z/
/O.NEW.KEKA.SC.Y.0081.220819T1700Z-220821T0800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
234 AM PDT Thu Aug 18 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 1 AM PDT
SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...From 10 AM Friday to 1 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-181745-
/O.CAN.KEKA.SC.Y.0080.000000T0000Z-220818T1000Z/
/O.NEW.KEKA.SC.Y.0081.220819T0500Z-220821T0700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
234 AM PDT Thu Aug 18 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
MIDNIGHT PDT SATURDAY NIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 5 to 8 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 10 PM this evening to midnight PDT Saturday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-181745-
/O.NEW.KEKA.SC.Y.0081.220819T0600Z-220821T0500Z/
Cape Mendocino to Pt Arena out 10 nm-
234 AM PDT Thu Aug 18 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
10 PM PDT SATURDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 4 to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 11 PM this evening to 10 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 3:27 PM PDT, 5 hours 45 minutes earlier.

Area forecast discussion, Aug 16, 3:27 PM PDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
327 PM PDT Tue Aug 16 2022

.SYNOPSIS...An upper ridge positioned over the Western United
States will promote very hot afternoon temperatures across
interior portions of Northwest California through Thursday. In
addition, an upper disturbance entering Northern California during
Wednesday will aid in the development of isolated to scattered
thunderstorms. Otherwise, temperatures will gradually cool late in
the week as the previously mentioned ridge shifts east away from
the region.

&&

.DISCUSSION...Main concerns with weather continue to center around
high afternoon temperatures associated with a bit of a heat wave
over the southern zones. Heat advisories continue as the
persistent upper-level ridge subtly amplifies over the WRN CONUS
during the next 12 hours. Some areas are seeing some relief from
the heat due to lingering smoke across the Trinity valleys but
enduring the temps and the some is not exactly pleasant either.
The smoke from the SRF Complex fires continues to plague much of
the valleys within the vicinity of the Trinity River drainage and
its tributaries but pictures from space today do show less smoke
than yesterday and a little less emanating from the fires
themselves. Air quality alerts are in place once again today to
address the hazardous breathing. Still on track for potential
thunderstorm development tomorrow. What was once considered a
feature to affect only Trinity county is now expanding both west
and southward as high res model guidance suggests additional
activity for Mendocino, Humboldt and Lake Counties. This is really
translating into more of a fire weather concern due to the
potential of new fire starts and inevitably more smoke. Recent
projected soundings suggest a scenario supporting high based
and/or elevated thunderstorm initiation over the interior
mountains of Trinity, far eastern Humboldt, and northeastern
Mendocino Counties during Wednesday afternoon. That activity then
spreads north within model solutions during the evening before
exiting across the Klamath mountains of Siskiyou and southwest
Oregon. POP values have been raised slightly due to increasing
confidence in storm development...and possible extending this
activity into Wednesday night. Thursday afternoon may also require
a mention of storms over the alps but any activity should be much
less in space and intensity than what may be observed Wednesday.
Thereafter, the WRN CONUS upper ridge is forecast to break
down/shift eastward during late week, while a weak trough moves
east across the NERN PAC. The trough is expected to be
insufficient for precipitation development, but interior
temperatures will likely cool back into the low to mid 90s in
response to falling heights aloft.

&&

.AVIATION...Coastal stratus continued along much of the coast today. The result
has been LIFR/IFR conditions impacting ACV and CEC coastal
airports...especially before noonday. A mid morning pirep reported
Cigs OVC004 and tops at OVC010 further confirming observations. At
least partial clearing can be expected in mid-late afternoon...
therefore generally duplicating previous days. Stratus will
restrengthen in the evening. Inland conditions in the northern areas
could be significantly impacted by wildfire smoke. Some smoke aloft
drifted to the west-southwest, especially over Kneeland, Carlotta
and Fortuna. UKI will remain SKC/VFR.

&&

.MARINE...Continued elevated marine conditions across all waters
as strong breezes to near gales are forecast to persist over the
outer waters through this evening. Gusts up to 40 kt will be
possible over the outer zones, particularly in the lee of Cape
Mendocino and Cape Blanco.  A gale warning will remain in effect
through this evening for the outer waters with steep, short-period
seas propagating toward the coast in response to the gusty winds.
Otherwise, a small, west southwesterly swell is forecast to move
through the coastal waters starting Wednesday. /EYS/jt

&&

.FIRE WEATHER...Elevated fire weather conditions continue across
northwest CA with a combination of hot and dry conditions and
thunderstorm development. A Red Flag Warning is in effect to
reflect expected thundertorms development tomorrow beginning as
early as the late morning over the southern zones and spreading
north and northwestward throughout the day. Forecast models are
painting very little to no rain tomorrow mainly as a result very
dry lower layers of the airmass. In addition to the dryish nature
of the strikes latest high res guidance is expanding on this
coverage spatially off to the west. The next shifts may need to
nudge the current coverage a little more westward to include zone
276 the Mendocino Zone. In addition to the convective activity
and hot and dry conditions and related to the instability the
Mixing Heights are still forecast to exceed 10k feet with high
ventilation rate values as well. All of this may be subdued by
lingering smoke and a lack of sunshine...nonetheless the
ingredients are there. After Thursday, temperatures are forecast
to gradually cool through the weekend as an upper trough becomes
positioned over the Northeastern Pacific.

Tonkin

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Red Flag Warning from 11 AM to 11 PM PDT Wednesday for
     CAZ201-203-204-211-212-264-277-283.

     Heat Advisory until 8 PM PDT Wednesday for CAZ108-110-111-
     113>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 9 AM PDT Wednesday for PZZ450-
     455.

     Gale Warning until midnight PDT tonight for PZZ470.

     Gale Warning until 9 PM PDT this evening for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Aug 16, 3:03 AM PDT, 18 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
303 AM PDT Tue Aug 16 2022

CAZ101-103-104-106-109-112-171015-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Southern Humboldt Interior-Mendocino Coast-
Southwestern Mendocino Interior-
303 AM PDT Tue Aug 16 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ110-113>115-171015-
Northwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
303 AM PDT Tue Aug 16 2022

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
WEDNESDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Heat Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Heat Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105-107-171015-
Del Norte Interior-Northern Humboldt Interior-Northern Trinity-
303 AM PDT Tue Aug 16 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a slight chance of thunderstorms Wednesday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ108-111-171015-
Southern Trinity-Northeastern Mendocino Interior-
303 AM PDT Tue Aug 16 2022

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
WEDNESDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Heat Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Heat Advisory is currently in effect. In addition, there is a
slight chance of thunderstorms Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.